Chlamydia pneumoniae: the possible cause of MS?

A forum for the discussion of antibiotics as a potential therapy for MS

Postby SarahLonglands » Wed Jun 01, 2005 2:50 am

Hello Jim,

I'm afraid this is one of the side effects of doxycycline. The best thing to do is just not stay in the sun for too long, wear a factor 15 sunscreen if out for longer than 10 minutes at any one time and keep your arms and shoulders covered with a loose overshirt or something. Keep the white stuff for your nose, if playing cricket! Also wear sunglasses and a sunhat. You can roll your sleeves up. Are you normally someone who burns easily? You live in Glasgow, after all. I don't, despite being fair skinned, but I do get awful headaches, but I don't like sunbathing because it seems such a terrible waste of time. :wink:

Take care,

Sarah
SarahLonglands
Family Elder
 
Posts: 2126
Joined: Thu Jun 17, 2004 2:00 pm
Location: Bedfordshire UK

Advertisement

Sunshine Sensitivity

Postby BalsaBoy » Wed Jun 01, 2005 4:13 pm

Thanks, for the advice Sarah. I am pretty sensitive to the sun under normal circumstances and suffer quite badly from prickly heat and get major headaches after a round of golf, for instance. I try and play as often as possible and am just back from a golfing weekend down south hence the subtle shade of crimson. I've heard tell of a clear zinc based sun screen which doesn't frighten the kids as much but having trouble finding it. If anyone can help I'd be grateful.

Jim

ps I'm more or less back to the heady days. I think something in the Actimel I was taking for probiotic reasons was causing problems and I've been much better since I stopped it. Could it be Lactose, by any chance?
User avatar
BalsaBoy
Family Member
 
Posts: 81
Joined: Mon Mar 14, 2005 3:00 pm

Postby SarahLonglands » Thu Jun 02, 2005 2:28 am

I'm more or less back to the heady days. I think something in the Actimel I was taking for probiotic reasons was causing problems and I've been much better since I stopped it. Could it be Lactose, by any chance?


You never know, I suppose. I should stick to acidophilus capsules. You were taking Actimel at a completely different time to the Doxycycline I hope.

When you say down south, do you mean Scotland or England because it was jolly hot here in the south east of England last weekend: enough to make anyone turn a violent shade of puce if they spent all day in it after a long winter. :oops: 8)

Sarah
SarahLonglands
Family Elder
 
Posts: 2126
Joined: Thu Jun 17, 2004 2:00 pm
Location: Bedfordshire UK

Dan Saff

Postby BalsaBoy » Thu Jun 02, 2005 4:36 pm

We were actually based in Whitley Bay. Pretty hot there too but it was mostly the wind that got to me. It kept blowing my hat off.

I'm due to start Flagyl this week. Any tips?
User avatar
BalsaBoy
Family Member
 
Posts: 81
Joined: Mon Mar 14, 2005 3:00 pm

"Dan Saff?"

Postby SarahLonglands » Fri Jun 03, 2005 2:13 am

Avoid alcohol and get some strings for your hat! :wink:

"Dan Saff?" - I'm not a Cockney, you know!
SarahLonglands
Family Elder
 
Posts: 2126
Joined: Thu Jun 17, 2004 2:00 pm
Location: Bedfordshire UK

Not a cockney!

Postby BalsaBoy » Fri Jun 03, 2005 12:23 pm

Me neither but I'm multilingual in Soap speak, 'appen.

Thanks for't tip. 'appen I'll start Flagyl on't Sunday, by 'eck.
User avatar
BalsaBoy
Family Member
 
Posts: 81
Joined: Mon Mar 14, 2005 3:00 pm

Postby Nelly » Fri Jun 24, 2005 4:54 am

Hello,

This is my first post here, I have been ill for many years with "something" infectious which includes (or included at some point in time) Lyme, but which is not limited to just Lyme. I suspect chlamydia pneumonia to be one of the culprits as well (only serotested once IgG 1/64).

My symptoms over the years have been truly horrendous like heart arrhythmia, heart and breathing stopping during the night (several times a night for years), rotating vertigo attacks, excrutiating headaches, eyes extremely sore, eyeballs aching, light sensitive, unable to read, pain in all kinds of places, joints, muscles, along spine, neck, swollen sore glands, I could go on forever :)

I have been taking abx (several kinds, several combos + antiprotozoans) for the last 6 years (yes 6 years!). I have seen some spectacular improvements in some of my symptoms (like heart and vertigo) but "war is not over" yet.

I was aware of Stratton and the work they conduct at Vanderbilt Uni but I sort of assumed I was taking so many abx I was probably covering chlamydia as well, and I probably was to some extent.

Like JimK, I belong to the Yahoo list Infection and Inflammation and when David Wheldon's articles were discussed, I became interested in Chlamydia again.

Actually, what caught my attention was the fact that both David and Vanderbilt insisted on the importance of the imidazoles in the tx of chlamydial infections. I had ALWAYS had dramatic improvements after using metronidazole or tinidazole, especially in brain functioning. Unfortunately I always seemed to hit a wall after a few days' use of an imidazole (head exploding for eg), as well as a very toxic feeling all over.

I am sure I will write more later (I have to limit my writing bec of very sore eyes) but right now I would like to ask here some questions that I just asked on the I&I list:

Many of us on long term abx take probiotics in an attempt to replenish our gut flora. I have often wondered what the impact of such an intervention might be.

Could the probiotics we take be "using up" our abx as well as causing us to have to deal with constant (much worsened) lysis of much more bacteria than would be otherwise necessary?

Would a compromised gut mucosa (leaky gut) not be the "efficient barrier to endotoxins" that they describe in the article?

Might we be doing ourselves a favour by NOT supplementing with probiotics? Would we be gaining more benefits from making do with "selectively deplenished" gut flora as a result of abx taking?

Nelly
User avatar
Nelly
Newbie
 
Posts: 4
Joined: Thu Jun 23, 2005 2:00 pm
Location: Paris, France

Postby Daunted » Fri Jun 24, 2005 6:30 am

My understanding is that if you wait until the antibiotics are absorbed into the bloodstream, probiotics have no effect. I take my antibiotics, and 2 hours later, I take probiotics. Oftentimes, on an empty stomach, I just wait 45 minutes to an hour. The effects I suffer from if I don't take the probiotics make it unlikely that I would ever try not to use them.
Last edited by Daunted on Fri Jun 24, 2005 8:57 am, edited 1 time in total.
On Vanderbilt Antibiotic Protocol since January
User avatar
Daunted
Family Elder
 
Posts: 271
Joined: Sun May 30, 2004 2:00 pm
Location: University Town, USA

Postby SarahLonglands » Fri Jun 24, 2005 6:32 am

Nelly,

Actually, what caught my attention was the fact that both David and Vanderbilt insisted on the importance of the imidazoles in the tx of chlamydial infections. I had ALWAYS had dramatic improvements after using metronidazole or tinidazole, especially in brain functioning. Unfortunately I always seemed to hit a wall after a few days' use of an imidazole (head exploding for eg), as well as a very toxic feeling all over.


That's what you are supposed to have! It doesn't mean you have hit a brick wall at all: you just have to stick with it and don't keep on swapping your combo's.

Many of us on long term abs take probiotics in an attempt to replenish our gut flora. I have often wondered what the impact of such an intervention might be.

Could the probiotics we take be "using up" our abx as well as causing us to have to deal with constant (much worsened) lysis of much more bacteria than would be otherwise necessary?


If you have read David's protocol properly you will see that probiotics are an essential part of it. I take them every day and am now just on intermittent treatment after a year of full-time abx and am doing wonderfully, whereas if I had done nothing, as David says in "Ignoring the Evidence" I would by now have an EDSS rating of at least eight.

Sarah
SarahLonglands
Family Elder
 
Posts: 2126
Joined: Thu Jun 17, 2004 2:00 pm
Location: Bedfordshire UK

This might be secondary porphyria

Postby Jimk » Fri Jul 01, 2005 7:40 pm

"Hitting the wall" on the idazoles might be symptomatic of secondary porphyria, which Stratton notes is one of the effects of large scale bacteria die off, and inadequate breakdown of this load. You might wish to have a 24 hour urine test or stool test for porphyric compounds during your next pulse (and perhaps before hand as your load may already be high).

There is a slew of recommendations on David Wheldon's site and in the Stratton patent. Stratton also suggests a trial of a dose or two of hydrochloroquinine (plaquinal) as it seems to improve porphyria symptoms. I found it helped minimize herx symptoms during my recent pulse of tinidazole.
User avatar
Jimk
Family Member
 
Posts: 69
Joined: Fri Jun 17, 2005 2:00 pm
Location: Ohio, USA

Previous

Return to Antibiotics

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service